Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 31, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 31, 2011, 3:55 PM EDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2011, 3:55 PM EDT (19:55 UTC)
- Expired
- Nov 3, 2011, 4:09 AM EDT
- In force
- 60 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
847 WHUS72 KKEY 311955 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 355 PM EDT MON OCT 31 2011 GMZ033-034-055-075-010400- /O.NEW.KKEY.SC.Y.0031.111031T1955Z-111101T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 355 PM EDT MON OCT 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS LATE... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS OF 10 TO 15 KNOTS EARLY WILL INCREASE TO NEAR 20 KNOTS LATE...WITH SEAS BUILDING TO 3 TO 6 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
8 follow-up statements
089 WHUS72 KKEY 010200 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1000 PM EDT MON OCT 31 2011 GMZ033-034-055-075-010900- /O.CON.KKEY.SC.Y.0031.000000T0000Z-111101T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1000 PM EDT MON OCT 31 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTH TO NORTHEAST WINDS WILL CONTINUE NEAR 20 KNOTS...WITH SEAS BUILDING TO 3 TO 6 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
281 WHUS72 KKEY 010837 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 437 AM EDT TUE NOV 1 2011 GMZ031-032-042>044-052>054-072>074-011430- /O.EXB.KKEY.SC.Y.0031.000000T0000Z-111102T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- 437 AM EDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO HALFMOON SHOAL LIGHT...AND THE GULF WATERS FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS. * WINDS AND WAVES: NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS THIS MORNING...WITH SEAS BUILDING TO 5 TO 8 FEET IN THE FLORIDA STRAITS BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ033-034-055-075-011430- /O.EXT.KKEY.SC.Y.0031.000000T0000Z-111102T0900Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 437 AM EDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST WINDS WILL CONTINUE NEAR 20 KNOTS. SEAS WILL BUILD TO 5 TO 8 FEET BY TONIGHT OVER THE STRAITS WEST OF HALFMOON SHOAL...AND CONTINUE AT 4 TO 6 FEET OVER THE SOUTHEAST GULF OF MEXICO WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
446 WHUS72 KKEY 011802 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 202 PM EDT TUE NOV 1 2011 GMZ031>034-042>044-052>055-072>075-021200- /O.EXT.KKEY.SC.Y.0031.000000T0000Z-111102T1200Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 202 PM EDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND THE STRAITS OF FLORIDA FROM OCEAN REEF TO HALF MOON SHOAL LIGHT...THE GULF WATERS FROM CRAIG KEY TO HALF MOON SHOAL OUT TO 5 FATHOMS...AND THE SOUTHEASTERN GULF OF MEXICO INCLUDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST WINDS WILL REMAIN AROUND 20 KNOTS THIS AFTERNOON INTO TONIGHT...WITH SEAS BUILDING TO 5 TO 8 FEET IN THE FLORIDA STRAITS AND WEST OF HALFMOON SHOAL. SEAS WILL BE 4 TO 6 FEET OVER THE SOUTHEAST GULF OF MEXICO WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BAXTER
808 WHUS72 KKEY 020233 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1033 PM EDT TUE NOV 1 2011 GMZ031>034-042>044-052>055-072>075-020830- /O.EXT.KKEY.SC.Y.0031.000000T0000Z-111102T2100Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1033 PM EDT TUE NOV 1 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: NORTHEAST WINDS NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PERSIST OVERNIGHT...WITH SEAS EXCEEDING 6 FEET IN THE STRAITS OF FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
377 WHUS72 KKEY 020839 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 439 AM EDT WED NOV 2 2011 GMZ031>034-042>044-052>055-072>075-021430- /O.EXT.KKEY.SC.Y.0031.000000T0000Z-111103T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 439 AM EDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: NORTHEAST WINDS NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PERSIST TODAY. SEAS OF 5 TO 7 FEET WILL CONTINUE IN THE STRAITS OF FLORIDA...WITH SEAS 4 TO 6 FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
920 WHUS72 KKEY 021951 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 351 PM EDT WED NOV 2 2011 GMZ031>034-042>044-052>055-072>075-030400- /O.CON.KKEY.SC.Y.0031.000000T0000Z-111103T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 351 PM EDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: NORTHEAST WINDS NEAR 20 KNOTS WITH FREQUENT GUSTS NEAR 25 KNOTS WILL PERSIST TODAY. SEAS OF 5 TO 7 FEET WILL CONTINUE IN THE STRAITS OF FLORIDA...WITH SEAS 4 TO 6 FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ BWC
901 WHUS72 KKEY 030226 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1026 PM EDT WED NOV 2 2011 GMZ031>034-042>044-052>055-072>075-030830- /O.CON.KKEY.SC.Y.0031.000000T0000Z-111103T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1026 PM EDT WED NOV 2 2011 ...SMALL CRAFT ADVISORY IN EFFECT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL AND STRAITS OF FLORIDA FROM OCEAN REEF TO SOUTH OF DRY TORTUGAS...AND THE EXTREME SOUTHEASTERN GULF OF MEXICO. * WINDS AND WAVES: SUSTAINED NORTHEAST WINDS BETWEEN 20 AND 25 KNOTS WITH OCCASIONAL GUSTS OF 26 TO 29 KNOTS WILL PERSIST THROUGH ABOUT DAYBREAK. THEREAFTER...WINDS WILL BEGIN TO SLACKEN. SEAS OF 6 TO 8 FEET ARE EXPECTED IN THE STRAITS OF FLORIDA...WITH SEAS UP TO 7 FEET IN THE SOUTHEASTERN GULF OF MEXICO WELL BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
938 WHUS72 KKEY 030809 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 409 AM EDT THU NOV 3 2011 GMZ031>034-042>044-052>055-072>075-030915- /O.CAN.KKEY.SC.Y.0031.000000T0000Z-111103T0900Z/ FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 409 AM EDT THU NOV 3 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THE FLORIDA KEYS COASTAL WATERS OF FLORIDA BAY...HAWK CHANNEL...THE STRAITS OF FLORIDA...AND EXTREME SOUTHEAST GULF OF MEXICO. SINCE WINDS HAVE DECREASED BELOW 20 KNOTS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SMALL CRAFT NEED TO EXERCISE CAUTION IN THE FLORIDA STRAITS UNTIL WINDS AND SEAS SUBSIDE LATER THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 3:28 PM EDT, 27 minutes earlier.
Area forecast discussion, Oct 31, 3:28 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 328 PM EDT MON OCT 31 2011 .DISCUSSION... AFTER A SPELL OF VERY HEAVY RAIN AFFECTED THE MIDDLE AND UPPER KEYS WITH AMOUNTS BETWEEN 1 AND 3 INCHES FROM MID MORNING THROUGH EARLY THIS AFTERNOON...LOCAL RADARS ARE DETECTING ONLY ISOLATED SHOWERS TRAVERSING EASTWARD THROUGH OUR REGION. SURFACE WISE...A WEAK AREA OF LOW PRESSURE (1012 MB) IS LOCATED JUST OFFSHORE OF THE FLORIDA EAST COAST WITH A TROUGH/WEAK COLD FRONT DRAPED ACROSS SOUTH FLORIDA AND INTO THE EXTREME SOUTHEAST GULF OF MEXICO. ACROSS OUR MARINE DISTRICT...C-MAN STATION PLATFORM OBSERVATIONS INDICATE SOUTH TO SOUTHWEST WINDS OF AROUND 10 KNOTS EXCEPT SOUTHWEST TO WEST FROM THE LOWER KEYS WESTWARD. .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT... A MID AND UPPER LEVEL DISTURBANCE OVER THE SOUTHEAST UNITED STATES AND FLORIDA PENINSULA WILL EXIT INTO THE WESTERN ATLANTIC TUESDAY....WITH A RIDGE OF HIGH PRESSURE BUILDING ACROSS THE GULF OF MEXICO AND FLORIDA PENINSULA. MEANWHILE...A TROUGH/WEAK COLD FRONT IN THE EXTREME SOUTHEAST GULF OF MEXICO WILL PUSH THROUGH OUR ENTIRE REGION THIS EVENING AND EARLY TONIGHT...WHILE HIGH PRESSURE OVER THE SOUTHEAST UNITED STATES BUILDS SOUTHWARD ACROSS THE FLORIDA PENINSULA AND GULF OF MEXICO. SUBSEQUENTLY...AFTER THE LOW LEVEL BOUNDARY CROSSES OUR REGION LATE THIS AFTERNOON AND THIS EVENING...MUCH DRIER AND STABLE AIR FILTERS IN WITH PWAT VALUES DROPPING FROM 2.0 INCHES THIS EVENING TO AROUND 1 INCH OR LESS BY TUESDAY EVENING THROUGH MOST OF THIS WEEK. HENCE...LOW CHANCE POPS THIS EVENING WILL GIVEN WAY TO ONLY ISOLATED POPS BEGINNING TUESDAY...WITH DAYTIME HIGHS AVERAGING IN THE LOWER 80S AND OVERNIGHT LOWS NEAR OR JUST ABOVE 70S DEGREES. FURTHERMORE...POPS WILL LIKELY BE REMOVED WEDNESDAY INTO THURSDAY WHEN DRIER AIR SINKS BELOW 850 MB. .LONG TERM...FRIDAY THROUGH MONDAY... ANOTHER STRONGER REGION OF HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL BUILD SOUTHWARD THIS WEEKEND AND EARLY NEXT WEEK...RESULTING IN A GRADUAL DEEPENING AND INTENSIFYING EASTERLY FLOW. GIVEN A BUILDING MID AND UPPER LEVEL ANTICYCLONE OVER THE EASTERN GULF OF MEXICO AND THE FLORIDA PENINSULA...LARGE SCALE SUBSIDENCE WILL PREVAIL WITH MOISTURE LIMITED TO BELOW 700 MB. HENCE...ONLY ISOLATED SHOWERS WITH DAYTIME HIGHS AVERAGING IN THE LOWER 80S AND OVERNIGHT LOWS NEAR OR JUST ABOVE 70 DEGREES. && .MARINE... WITH LOW PRESSURE DEVELOPING OFFSHORE OF THE SOUTHEAST UNITED STATES AND HIGH PRESSURE BUILDING IN THE SOUTHEAST UNITED STATES AND THE EASTERN GULF OF MEXICO...WINDS WILL BECOME NORTHEAST AND INCREASE TO BETWEEN 15 AND 20 KNOTS ON MOST KEYS WATERS TOWARD MORNING. HENCE...AN EXERCISE CAUTION HEADLINE WILL BE INSERTED EXCEPT THE OUTER WATERS OF MAINLAND MONROE AND THE WATERS IN AND AROUND DRY TORTUGAS WHERE NEAR 20 KNOTS WILL PROMPT A SMALL CRAFT ADVISORY. FRESH TO STRONG NORTHEAST WINDS WILL PERSIST ON ALL KEYS COASTAL WATERS TUESDAY THROUGH WEDNESDAY NIGHT...BEFORE DECREASING THURSDAY AND FRIDAY. && .AVIATION... VFR WITH BRIEF IFR PERIODS WILL DOMINATE AT KMTH AND KEYW. SHOWERS HAVE WOUND DOWN FOR THE DAY...BUT WITH A MOIST ENVIRONMENT AND... COULD EXPECT SOME REPEAT OF SHOWERS AND THUNDERSTORMS IN THE LATE EVENING OR OVERNIGHT HOURS. A VERY MOIST LOW LEVEL PROFILE WILL ENCOURAGE CIGS TO FALL AS LOW AS 6 TO 8 KFT...AND VSBYS TO FALL AS LOW AS 1/4 MILE IN SHOWERS. TIMING OF THESE SHOWERS WILL BE TOUGH THOUGH. LARGE SCALE CIGS IN THE OVERNIGHT SHOULD DEVELOP AROUND THE 1000 FT LEVEL. LIGHT AND VARIABLE WINDS MAY BE SEEN AT THE TERMINALS UNTIL WINDS SHIFT TO A PURELY NORTHERLY REGIME EARLY IN THE EVENING. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 75 82 75 81 / 20 20 20 10 MARATHON 73 82 74 81 / 20 20 20 10 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SMALL CRAFT ADVISORY TONIGHT FOR GMZ033-034-055-075. && PUBLIC/MARINE.........APA AVIATION/NOWCASTS.....MSB DATA COLLECTION.......ROTHWELL VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Oct 31, 4:31 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 431 AM EDT MON OCT 31 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-011000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 431 AM EDT MON OCT 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE FLORIDA KEYS AND SURROUNDING COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE GUSTY WINDS AND CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL PROBABLY BE REQUIRED FOR THE KEYS COASTAL WATERS TUESDAY THROUGH WEDNESDAY NIGHT AS A STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE SOUTHEASTERN UNITED STATES...PRODUCING NORTHEAST WINDS NEAR 20 KNOTS ACROSS THE AREA. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 31, 2:51 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
251 PM EDT MON OCT 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND GST 8 SSE KEY LARGO 25.01N 80.38W
10/31/2011 M41 MPH GMZ052 FL C-MAN STATION
A WIND GUST OF 36 KNOTS OR 41 MPH WAS MEASURED AT THE
MOLASSES REEF C-MAN STATION PLATFORM WITH A PASSING BAND
OF THUNDERSTORMS.
&&
AALBANESThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 6:06 PM EDT | Special Marine Warning | KEY | 54 min |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.